Need support -Zoladex plus HRT: Hello... - Endometriosis UK

Endometriosis UK

50,779 members41,854 posts

Need support -Zoladex plus HRT

Chandler81
Chandler81

Hello,

Really in need for support and advice. This is the second time I have had Zoladex last time 3 years ago but I can’t remember the side effects being so bad. This time I have had sickness initially but that settled down ... I have had pain and bleeding on day 10 and 11. Now Day 18 since injection and I feel awful ...so bad that yesterday I needed to be in bed . I’ve got pain in my neck, a heaviness like I don’t want to move it from side to side and it goes down into my shoulders. I have a heaviness in my arms and legs and feel completely exhausted. It really is horrible. (I also have a very annoying twitches in my eye.)

So what to do? Will it pass? Is this common? Please can I hear you experiences please.

Thank you for your support.

6 Replies
oldestnewest

Hi there, i too have had prostap which is similar to zoladex , i gyess u ma ybe i the USA. the first time I took it was last year for 3 months, I had hot sweats and achy bones and sore breast. This time i took it, I've had 3 injections and stopped I have been feeling awful since the start of the year. Heart palps, anxious, jelly legs, feeling sick, nausea, wretching, foggy head, clicky neck-crepitus started. Feel free to message me x

Chandler81
Chandler81 in reply to Boodie

Thank you so much for replying Bootie -today I was told by my Constultants secretary that the pain won’t be related to Hrt or Zoladex -even though I have not had this pain before.

My GP thinks it’s a migraine. I will just have to see what happens. It is my first injection so I guess my body is trying to get used to it.

I seem to be ‘foggy’ too, not sure if that’s the pain though.

I really hope that it all settles down 🤞 I hope you are ok now. Xx

Hello Chandler81, so sorry you are feeling grotty. I had a similar experience to Boodie and agree that the symptoms you describe (including brain fog) are all known side effects of Zoladex treatment and ones that should be carefully monitored as it may be that your HRT dose could be adjusted to help ease them.

You can find detailed information regarding Zoladex treatment and it’s known side effects (published by its manufacturer) here:

medicines.org.uk/emc/produc...

I’ve found it helpful to print this off and take it with me to appointments with my GP/Specialist as you can then show them that the new symptoms you’ve started to suffer while on the treatment are listed side effects. It makes it easier not to have your concerns dismissed without them being fully investigated first. It is also helpful to know that the drug’s manufacturer (Astra Zeneca UK Ltd) have advisors that your GP or Specialist can call to ask for even more detailed advice about Zoladex’s side effects and how best to monitor and manage them.

Good luck, I hope that you are able to get a bit more help from your GP/Specialist and start to feel better really soon, x X x

Oh thank you Noendinsight, that leaflet is really helpful. I do feel slightly better today but certainly not right. It’s horrible to feel dismissed but actually comforting to know that other people have had a similar experience.

I am hoping that the symptoms will improve but if not I will be going back. Xx

Really glad to have been able to help a little. The symptoms you described are all side effects of hypoestrogenism (Oestrogen deficiency). Zoladex is designed to suppress your Oestrogen levels as this hormone fuels the growth of Endometriosis, the HRT dose is designed to “add-back” enough Oestrogen to preserve other vital functions without reactivating your Endometriosis. But every woman is different and there is no “one size fits all” for the HRT dose, so if things don’t settle soon then it might be helpful to have a chat to your GP/Specialist about adjusting the dose to see if it helps alleviate your symptoms? I found I needed almost four times the original HRT dose I was prescribed. Similarly different brands of HRT suit different women and I trialled three different types as I found the progesterone dose in the first two problematic. It’s all a bit of frustrating trial and error, but you know your body best so if you do feel something is not right then it is always better to do something about medication side effects sooner than later to give yourself the best chance to make the most of any treatment.

Best of luck, x X x

Thank you so much, this info is so helpful. You are right, I want to make the most of this treatment as hoping endo symptoms will gradually get better but don’t need side -effects taking their place.

Xxx

You may also like...